Aa
MedHelp.org will cease operations on May 31, 2024. It has been our pleasure to join you on your health journey for the past 30 years. For more info, click here.
Aa
A
A
A
Close
Avatar universal

Wellbutrin and Memory Issues

I recently went through a somewhat nasty and very emotional break with my partner. The problem is, he was under the impression I already knew about the break up in that it happened a year ago. Even after the break, we continued to get together every other week afterwards as we had been doing for a while. The wrinkle to all of this is that at the time I had been taking Wellbutrin for my depression for a few months as well as seeing a therapist.

Just today I was writing in my journal and decided to look back a year. At the time all of this was happening, I wasn't journaling much and so there are only a handful of entries, but in two of them I mention being aware of my partner seeing someone new. I don't remember writing these entries or the feelings I recorded in them. My question is this: is it possible that the Wellbutrin effected my memory in some way?

I have been off of the medication since the early part of this year and this break just went down in the past few weeks. The unsettling part is that the feelings I had, the emotions surrounding the break felt fresh and vivid. I doubted everything my partner was saying because it felt to me like this was all just happening. I put the both of us through hell and not only do I feel terrible I don't feel I can trust myself or my memories of that time.
4 Responses
Sort by: Helpful Oldest Newest
Avatar universal
Right now I'm theorizing it was a combination of both in that my journal entries are unusually void of the metaphors I usually use when referencing my emotional states.

I was taking it at the time we broke up, yes.
Helpful - 0
Avatar universal
I was taking 150 mg extended release.
Helpful - 0
Avatar universal
I agree with the above poster. This sounds unusual and it very well could be your medication. You were taking the medication during the break up, right? Either that's what caused the memory loss or it could have been too much for you to handle at the time. Or both. Do talk to your Dr about this and give him the time lines so he can decide if it was your medication or not.
Helpful - 0
15439126 tn?1444443163
(rxlist.com) "Tell your doctor right away if you have any serious side effects, including: fast/pounding/irregular heartbeat, mental/mood changes (such as anxiety, agitation, confusion, unusual behavior/thinking, memory loss), unusual weight loss or gain."

So yes, memory loss is a recognized side effect (I'd suspect more likely at higher dosages).  What dosage were you on?
Helpful - 0

You are reading content posted in the Depression Community

Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Herpes sores blister, then burst, scab and heal.